Tanning Bed vs the Mystic Tan for Diabetics

pixsidust
By pixsidust Latest Reply 2011-05-24 13:55:43 -0500
Started 2011-05-22 23:28:41 -0500

I would like to wear shorts this summer and have a tan.
I have used tanning beds before and am gradual and careful.
I have never used one as a Diabetic and its been a while
Do you get Vitamin D from this?
I take 1000 Metformin, 50,000IU Vitamin D and Fenofibrate.
Are my meds affected by this?
Am I more prone to burns now?
I am also curious about the spray on Mystic Tan.
Has anyone tried it? Do they stay on? Are they even?
What are your words of wisdom?


10 replies

dietcherry
dietcherry 2011-05-24 13:55:43 -0500 Report

Although I am still a sun-worshipper, I wear sunscreen and supplement my tan with self-tanning lotion. There is a lot of expensive ones out there, but I am content with the Ocean Potion Ever Glow daily moisturizer. It gives my skin a nice golden sheen. $4 for 20.5 ounces and smells heavenly!

LennyDenny
LennyDenny 2011-05-23 13:03:47 -0500 Report

As a recent skin cancer patient, I am trying to stay out of the sun as much as possible. I wear shorts and tank tops all summer long so before I go out and get to much sun to fast I'm going to try the spray tan. I have had skin cancer removed twice recently and am finding it hard to keep covered up when outside so if the spray tan help I'm all for it. Only you can make that decision. I did check all 10 medications I take and there is some chance of of to much sun exposure effecting some of them.

pixsidust
pixsidust 2011-05-23 21:49:25 -0500 Report

thank you for taking the time to respond! I have a question, did you used to burn a little before tanning…just a slight redness? When I worked at a hospital the common thread for those with skin cancer was that while they tanned easy, they never used sun screen and would tan after they got a little burn first. Was that your past history?

LennyDenny
LennyDenny 2011-05-24 07:54:58 -0500 Report

You are right, I did burn just slightly. Then I just turned dark. Unfortunatly I never got into the habit of using any sun block, when I was younger we never thought of using it. I spent 4-5 years as a life guard and then worked construction for a few years and of coarse never wore a shirt while in the sun. It took a lot of years to catch up but now I'm paying for it. Of coarse I love being outside to much to stay in all the time, just now I use the sun block and wear a hat. All we can do is keep trying what works for us.

realsis77
realsis77 2011-05-23 10:59:50 -0500 Report

I totally understand where your comming from. First we both know tanning beds are bad for our skin. But honestly I think I'm going to give it a try anyway. I have white legs and I want a nice even tan. I won't over do it. But I'm going to give it a try. I take two different kinds of insulin and I take januvia. I haven't had a reaction to the sun so I think I'll be ok. I always did tan before my diagonsis as a diabetic, and I'm gonna try it again. Maybe just a few times. Its a personal decision and its up to you. Id say just don't burn badly. We both know the risks with sun or beds but I think its up to the person. Personally I'm going to give it a try. Best wishes and happy tanning. Good luck

pixsidust
pixsidust 2011-05-23 21:55:17 -0500 Report

I think after reading the link on the Mystic tan and its troubles no way.
I worry about cancer and sure pray if I only go a little that it will no be prolonged exposure

jayabee52
jayabee52 2011-05-23 04:47:35 -0500 Report

Read the labels on your meds Christy about exposure to sun, or go to a site like Drugs.com to get the lowdown on your meds.

Tanning beds tan using UV spectrum of light, so exposure to a tanning bed is perhaps a bit safer than being in the sun, but not by much. Here's an article from the Skin Cancer Foundation which tells about tans, tanning beds, and skin cancer risk: http://www.skincancer.org/the-dangers-of-tann....

I cannot speak to the issue of Mystic Tan, as I have not used it but Here is a review site on Mystic tan: http://www.makeupalley.com/product/showreview...

I don't wear shorts any more as I have a blotchy looking red patch on my right leg. And usually I am too cold to wear shorts anyway.

Blessings, Christy, to you and yours

James